Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 12, NWS Wichita, KS

December 17, 202526 counties in Kansas

NWS Wichita, KS issued this wind advisory at Dec 17, 2025, 3:20 AM CST for 26 counties in Kansas. It took effect at Dec 18, 2025, 2:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2025, 3:20 AM CST (09:20 UTC)
In effect from
Dec 18, 2025, 2:00 AM CST
Expired
Dec 18, 2025, 6:00 PM CST
In force
16 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS73 KICT 170920
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
320 AM CST Wed Dec 17 2025

KSZ049-051>053-067>072-082-083-091>096-098>100-180000-
/O.NEW.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Andover, Wichita, Anthony, McPherson,
Iola, Longton, Bel Aire, Howard, El Dorado, Chanute, Yates
Center, Rose Hill, Attica, Wellington, Winfield, Neodesha, Sedan,
Derby, Peabody, Coffeyville, Augusta, Moline, Harper, Fredonia,
Humboldt, Marion, Grenola, Independence, Cedar Vale, Haysville,
Arkansas City, Madison, Newton, Strong City, Park City, Kingman,
Cottonwood Falls, Parsons, Valley Center, Eureka, Hillsboro,
Hutchinson, and Salina
320 AM CST Wed Dec 17 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts between 45 to 50 
  mph expected.

* WHERE...Portions of Central, South Central, and Southeast Kansas.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047-048-050-180000-
/O.NEW.KICT.HW.A.0004.251218T1500Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Lyons, Sterling, Wilson, Sylvan Grove,
Ellsworth, Lincoln, Great Bend, and Russell
320 AM CST Wed Dec 17 2025

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY 
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  possible.

* WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Davis
6 follow-up statements
313 
WWUS73 KICT 171932
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
132 PM CST Wed Dec 17 2025

KSZ049-051>053-181345-
/O.UPG.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/
/O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/
Saline-McPherson-Marion-Chase-
Including the cities of Hillsboro, Marion, McPherson, Cottonwood
Falls, Strong City, Peabody, and Salina
132 PM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Blowing dust will also be possible Thursday afternoon 
  which make driving difficult.

* WHERE...Chase, Marion, McPherson, and Saline Counties.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. In addition, blowing dust 
  will reduce visibility that may make driving difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047-048-050-181345-
/O.UPG.KICT.HW.A.0004.251218T1500Z-251219T0000Z/
/O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Lincoln, Wilson, Sterling, Great Bend,
Ellsworth, Russell, Sylvan Grove, and Lyons
132 PM CST Wed Dec 17 2025

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected. Blowing dust may also reduce visibility making driving 
  difficult, especially along Interstate 70.

* WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust will reduce 
  visibility, making driving difficult, especially along I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ067>072-082-083-091>096-098>100-181345-
/O.EXT.KICT.WI.Y.0012.251218T0800Z-251219T0000Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Park City, Humboldt, Hutchinson, Iola,
Derby, Howard, Wellington, Yates Center, Neodesha, Kingman, Cedar
Vale, Bel Aire, Andover, Moline, Fredonia, Anthony, Independence,
Newton, Madison, Parsons, Winfield, Eureka, Augusta, Longton,
Rose Hill, Attica, Wichita, Coffeyville, Haysville, Chanute, El
Dorado, Arkansas City, Grenola, Harper, Valley Center, and Sedan
132 PM CST Wed Dec 17 2025

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected, especially during the afternoon hours. Some blowing dust 
  will also be possible which may make driving difficult.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 2 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
032 
WWUS73 KICT 180825
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
225 AM CST Thu Dec 18 2025

KSZ032-033-047>053-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Ellsworth, Hillsboro, Lyons, Strong City,
Marion, Peabody, Great Bend, Sylvan Grove, Sterling, McPherson,
Salina, Cottonwood Falls, Lincoln, Wilson, and Russell
225 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph.

* WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, 
  Rice, Russell, and Saline Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ067>072-082-083-091>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Cedar Vale, Park City, Rose Hill,
Wellington, Longton, Augusta, Valley Center, Grenola,
Coffeyville, Anthony, Andover, Chanute, Fredonia, Independence,
Sedan, Yates Center, Moline, Parsons, Humboldt, Derby, Iola,
Wichita, Haysville, El Dorado, Winfield, Howard, Eureka, Kingman,
Newton, Hutchinson, Neodesha, Attica, Madison, Harper, Arkansas
City, and Bel Aire
225 AM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Davis
661 
WWUS73 KICT 181654
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1054 AM CST Thu Dec 18 2025

KSZ067-068-190000-
/O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
/O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Reno-Harvey-
Including the cities of Newton and Hutchinson
1054 AM CST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. 
  Blowing dust may also reduce visibility this afternoon.

* WHERE...Harvey and Reno Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust will also be 
  possible which may make travel difficult at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047>053-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-
Including the cities of Lyons, Peabody, Strong City, Sterling,
Hillsboro, Sylvan Grove, Lincoln, Russell, Salina, Great Bend,
McPherson, Ellsworth, Wilson, Cottonwood Falls, and Marion
1054 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 45 to 55 mph with gusts up to 70 mph. 
  Blowing dust also likely which may lower visibility to less than a 
  mile at times.

* WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, 
  Rice, Russell, and Saline Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust also likely 
  which may make travel difficult this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ069>072-082-083-091>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Sedan, Yates Center, Harper, Fredonia,
Chanute, Madison, Arkansas City, Winfield, Anthony, Augusta, Park
City, Grenola, Bel Aire, Wellington, Eureka, Howard, Longton,
Iola, Independence, Haysville, Wichita, Valley Center, Moline,
Humboldt, Cedar Vale, Parsons, Derby, Coffeyville, Rose Hill,
Neodesha, Attica, Andover, El Dorado, and Kingman
1054 AM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
413 
WWUS73 KICT 181851
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1251 PM CST Thu Dec 18 2025

KSZ082-083-091-092-190000-
/O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
/O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Kingman-Sedgwick-Harper-Sumner-
Including the cities of Park City, Bel Aire, Wellington, Derby,
Haysville, Attica, Harper, Wichita, Valley Center, Anthony, and
Kingman
1251 PM CST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. 
  Blowing dust will also be likely which may reduce visibility.

* WHERE...Harper, Kingman, Sedgwick, and Sumner Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ032-033-047>053-067-068-190000-
/O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Lyons, Peabody, Strong City, Sterling,
Hillsboro, Hutchinson, Sylvan Grove, Lincoln, Russell, Salina,
Great Bend, McPherson, Newton, Ellsworth, Wilson, Cottonwood
Falls, and Marion
1251 PM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 40 to 45 mph with gusts up to 70 mph. 
  Blowing dust will also be likely which will reduce visibility at 
  times.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ069>072-093>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Sedan, Yates Center, Chanute, Fredonia,
Madison, Arkansas City, Winfield, Augusta, Grenola, Eureka,
Howard, Longton, Iola, Independence, Moline, Humboldt, Cedar
Vale, Parsons, Coffeyville, Rose Hill, Neodesha, Andover, and El
Dorado
1251 PM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
784 
WWUS73 KICT 182157
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
357 PM CST Thu Dec 18 2025

KSZ032-033-047>053-067-068-082-083-091-092-190000-
/O.CAN.KICT.HW.W.0005.000000T0000Z-251219T0000Z/
/O.EXA.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner-
Including the cities of Ellsworth, Salina, Attica, Derby, Lyons,
Valley Center, Bel Aire, Harper, Newton, Marion, McPherson, Great
Bend, Wichita, Wilson, Russell, Cottonwood Falls, Hillsboro,
Kingman, Haysville, Peabody, Sylvan Grove, Lincoln, Sterling,
Hutchinson, Strong City, Anthony, Wellington, and Park City
357 PM CST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ069>072-093>096-098>100-190000-
/O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Eureka, Neodesha, Andover, Rose Hill,
Chanute, Sedan, Parsons, Grenola, Madison, Moline, Yates Center,
El Dorado, Independence, Augusta, Humboldt, Coffeyville,
Fredonia, Arkansas City, Cedar Vale, Howard, Longton, Iola, and
Winfield
357 PM CST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Baerg
753 
WWUS73 KICT 182346
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
546 PM CST Thu Dec 18 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190100-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Ellsworth, Salina, Attica, Derby,
Neodesha, Andover, Lyons, Valley Center, Bel Aire, Harper,
Newton, Rose Hill, Marion, McPherson, Great Bend, Wichita,
Chanute, Wilson, Sedan, Grenola, Parsons, Madison, Russell, Yates
Center, Moline, El Dorado, Independence, Augusta, Cottonwood
Falls, Hillsboro, Kingman, Haysville, Humboldt, Coffeyville,
Peabody, Arkansas City, Fredonia, Cedar Vale, Howard, Sylvan
Grove, Lincoln, Longton, Sterling, Iola, Hutchinson, Strong City,
Anthony, Wellington, Park City, and Winfield
546 PM CST Thu Dec 18 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds have decreased below advisory criteria. Therefore the 
wind advisory will be allowed to expire at 6 PM.

$$

Baerg

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 16, 10:37 PM CST, 4 hours 43 minutes earlier. Its key messages:

  • Patchy fog possible late tonight across southeast KS
  • Strong winds areawide early Thursday through Thursday afternoon; very high to extreme fire danger as well
  • The stretch of dry and warm weather is expected to continue over the next 7 days
Area forecast discussion, Dec 16, 10:37 PM CST, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1037 PM CST Tue Dec 16 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

- Patchy fog possible late tonight across southeast KS

- Strong winds areawide early Thursday through Thursday afternoon;
  very high to extreme fire danger as well

- The stretch of dry and warm weather is expected to continue over
  the next 7 days

&&

.DISCUSSION...
Issued at 153 PM CST Tue Dec 16 2025

As of 130 PM Tuesday afternoon, a weak midlevel low was progressing
through western OK. The only noticeable impact is a midlevel cloud
deck across much of southern and southeast KS. Further north, a
stronger shortwave trough was advancing east along the Canadian
border of ND/MN. An attendant weak surface trough axis extends
from western MN trough central KS. This trough axis is behaving
more similarly to a dryline with downslope (NW) winds
contributing to increasing temperatures behind the trough axis.
Temperatures across western KS are in the 60s/70s with 50s
across eastern KS. Transitioning into tonight, this weak trough
axis will continue to advance across the state with winds
becoming light and variable late tonight. Light winds, clearing
skies, and small dew point depressions across southeast KS may
result in patchy fog formation. The latest HREF suggests a 40-50
percent chance for visibilities dipping below 3 miles. As
boundary layer mixing deepens by mid- Wednesday morning, fog
should dissipate.

By Wednesday afternoon and Wednesday night, our attention turns to a
potent midlevel shortwave trough poised to eject into the northern
Plains. Strong lee troughing will occur from western SD through
the TX Panhandle Wednesday afternoon. As the surface pressure
gradient increases late Wednesday into early Thursday morning,
southerly winds will gust between 25-35 mph. Modest low-level
WAA ahead of the trough will increase low-level moisture,
eastern KS. Latest NAM/GFS/ECMWF forecast soundings reveal a
shallow moist layer below 850mb. A brief period of drizzle
cannot be ruled out across much of the area from roughly
midnight through sunrise Thursday. The aforementioned trough
will move through the area during the pre-dawn hours Thursday
morning, shifting winds from the northwest. Deep boundary layer
mixing is expected by mid to late Thursday morning with mixing
heights approaching 700mb. This translates to boundary layer
mean winds near 40-50 mph, with the strongest across central KS.
As such, northwest wind gusts near 50 mph are expected. Latest
NBM probabilistic data reveals a 50-60 percent chance for winds
greater than 40 mph. The pressure gradient will rapidly decrease
Thursday evening as an area of high pressure slides into the
forecast area. This period of light winds will be brief as the
next surface trough deepens across the high Plains with a
secondary midlevel trough sliding along the Canadian border.
Southwesterly winds up to 30 mph are expected throughout the day
Friday. The aforementioned surface trough will slide through
early Saturday, shifting winds from the north. Similar to the
prior trough passages, little in the way of cold air is
associated with these front. Therefore, temperatures are
expected to remain mild in the lead up to Christmas with highs
in the 50s to near 60 each day.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1031 PM CST Tue Dec 16 2025

Little to no change from 00z routine TAF issuance.

FOG AND LOW CLOUDS POTENTIAL:

Patchy fog is possible later tonight into Wednesday morning
over mainly southeast Kansas, primarily impacting the CNU TAF
site, but possibly as far west-northwest as ICT. Confidence is
low in widespread IFR or LIFR conditions, so only kept with MVFR
TEMPO groups at ICT and CNU. By Wednesday early evening,
probabilities for MVFR ceilings increase from the south over
southeast Kansas, impacting mainly the CNU TAF site, but
possibly as far west as ICT.

WIND:

Breezy/gusty south winds will encompass the region by Wednesday
afternoon, with gusts up to 25 kts at RSL and GBD.

&&

.FIRE WEATHER...
Issued at 155 PM CST Tue Dec 16 2025

The threat for very high to extreme fire danger is increasing for
Thursday. A strong cold front will move across the area Thursday
morning shifting winds from the northwest. Boundary layer mixing
heights are forecast to approach 700mb. The strong low-level wind
field is comprised of mean boundary layer winds near 40-50 mph,
with the strongest across central KS. This translates to
northwest winds sustained 25-35 mph with gusts near 50 mph. In
addition, the post-frontal airmass will be very dry with surface
relative humidity in the 20-30 percent range. Finally, fully
cured fuels will support rapid fire spread. As a result,
widespread extreme fire danger is forecast for areas generally
within and northwest of the Flint Hills. Fire danger concerns
will decrease near/after sunset as wind speeds rapidly decrease
throughout Thursday evening to 10-15 mph. A Fire Weather Watch is
in effect from 10 AM through 6 PM Thursday for areas within and
northwest of the Flint Hills.

Another day of fire weather concerns are possible Friday afternoon
as southerly winds increase to 15-25 mph with gusts up to 30 mph.
Afternoon relative humidity values will fall into the 20-30 percent
range once again. The overlap of the winds and humidity produce very
high fire danger during the afternoon for areas within and northwest
of the Flint Hills.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday morning through Thursday
afternoon for KSZ032-033-047>053-067>070-082-083-091>094-098.

&&

DISCUSSION...BRF
AVIATION...ADK
FIRE WEATHER...AMD
Hazardous weather outlook, Dec 16, 6:45 PM CST, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
645 PM CST Tue Dec 16 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
645 PM CST Tue Dec 16 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Patchy fog is possible across southeast Kansas late tonight into
Wednesday morning. Visibilities less than 1 mile are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong and gusty northwest winds are expected Thursday, with gusts
around 50 mph possible.

The strong winds and low relative humidity will support very high
to extreme grassland fire danger from late Thursday morning through
Thursday afternoon. A Fire Weather Watch is in effect from 10 AM
through 6 PM Thursday for areas within and northwest of the Flint
Hills.

Then for Friday, gusty winds shift to southerly, leading to
another afternoon of very high grassland fire danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:20 AM CSTHigh Wind WatchICTBarton, Ellsworth, Lincoln, Rice, Russell10 hr
Dec 17, 1:32 PM CSTHigh Wind WarningICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more26 hr
Dec 17, 1:34 PM CSTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more28 hr

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.